New York, 2015Damaging Winds in New York, May 27, 2015
May 27, 2015 · NWS BUF · 2 events in 1 county or zone
A line of thunderstorms crossed the Niagara Frontier and western Finger Lakes during the evening hours. Two storms merged over Monroe county and produced isolated damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms crossed the Niagara Frontier and western Finger Lakes during the evening hours. Two storms merged over Monroe county and produced isolated damage. Trees and power lines were reported downed by thunderstorm winds near Churchville and Chili.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at May 27, 6:57 PM EST, 5 minutes earlier.
Area forecast discussion, May 27, 6:57 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
757 PM EDT WED MAY 27 2015
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS THE REGION EARLY TONIGHT.
HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT THURSDAY...THEN MOVE
OFF THE NEW ENGLAND COAST FRIDAY. A SHARP COLD FRONT IS EXPECTED
TO PUSH THROUGH THE REGION OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
A MID LEVEL TROUGH WILL BE SWINGING THROUGH THE GREAT LAKES TONIGHT
WHILE A SURFACE LOW OVER ONTARIO PULLS A COLD FRONT ACROSS WESTERN
NEW YORK LATE TONIGHT. THIS WILL FINALLY PROVIDE SOME SURFACE BASED
FORCING TO A WARM AND HUMID AIRMASS THATS BEEN IN PLACE FOR THE PAST
SEVERAL DAYS.
RADAR IMAGERY THIS EVENING SHOWING AN AREA OF SHOWERS AND SCATTERED
STORMS CROSSING WESTERN NY ALONG A PRE-FRONTAL TROUGH AND JUST AHEAD
OF A MID LEVEL TROUGH MOVING THROUGH THE CENTRAL LAKES. LARGE SCALE
ASCENT AHEAD OF THE MID LEVEL TROUGH AND LOW LEVEL CONVERGENCE ALONG
THE PRE-FRONTAL TROUGH WILL CONTINUE TO SUPPORT SCATTERED CONVECTION
THROUGH THE EARLY OVERNIGHT AS THE PRE-FRONTAL TROUGH AND COMPOSITE
OUTFLOW BOUNDARY MOVES EAST ACROSS THE AREA. THE ACTUAL SURFACE COLD
FRONT IS LAGGING BEHIND ACROSS THE CENTRAL LAKES...AND WILL CROSS
THE AREA LATE TONIGHT POSSIBLY PRODUCING A FEW MORE SHOWERS AND
SCATTERED THUNDERSTORMS.
A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND HEAVY
RAINFALL THROUGH THIS EVENING. SBCAPE IS AROUND 1000J/KG WITH 0-6KM
SHEAR ON THE ORDER OF 30-35 KNOTS...BOTH VERY MARGINAL TO SUPPORT
ANY SEVERE POTENTIAL. IN ADDITION...SO FAR THE COMPOSITE OUTFLOW
BOUNDARY AHEAD OF THE AREA OF CONVECTION WHICH HAS LIMITED
INTENSITY. NEW STORMS DEVELOPING OVER THE GENESEE VALLEY ARE NEAR
THE LEADING EDGE OF THE OUTFLOW...AND WILL HAVE SOME ISOLATED SEVERE
RISK IN THE NEAR TERM. OVERNIGHT BOUNDARY LAYER STABILIZATION WILL
END ANY SEVERE RISK.
ONCE THE FRONT PUSHES THROUGH THE THREAT FOR CONVECTION WILL
DIMINISH. COOLER AND DRIER AIR WILL MOVE IN OVERNIGHT WITH LOWS IN
THE MID 50S TO LOWER 60S.
RISING HEIGHTS WILL CONTINUE TO PUSH ACROSS THE GREAT LAKES REGION
DURING THE DAY ON THURSDAY. PLENTY OF DRY AIR AND SUBSIDENCE WILL
PROVIDE A FAIR WEATHER DAY. HIGH MAINLY IN THE LOWER TO MID
70S...BUT LIKELY REMAINING THE THE UPPER 60S ACROSS THE NORTH
COUNTRY.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A PROGRESSIVE FLOW FOUND OVER NORTH AMERICA WILL OFFER TWO FAIRLY
SIGNIFICANT COLD FRONTAL PASSAGES OVER THE GREAT LAKES DURING THIS
PERIOD....BUT THE BULK OF THE TIME WILL BE DOMINATED BY A STRONG
EAST COAST RIDGE. THIS WILL TRANSLATE INTO MAINLY DRY...UNEVENTFUL
WEATHER. THE GOOD NEWS FOR AGRICULTURALISTS IS THAT THE STRETCH
OF DRY WEATHER WILL LIKELY END WITH A 'WET' FRONTAL PASSAGE AS
THIS TIME FRAME COMES TO A CLOSE.
A STRONG SHORTWAVE CROSSING THE UPPER GREAT LAKES TODAY WILL DRIVE
A COLD FRONT ACROSS OUR REGION LATE TONIGHT AND EARLY THURSDAY.
THE MAIN FRONT SHOULD BE THROUGH MOST OF OUR FORECAST AREA BY
DAYBREAK WITH MID LEVEL DRYING ALREADY BECOMING ESTABLISHED OVER
THE WESTERN COUNTIES. A SECONDARY FRONTAL BOUNDARY WILL SWEEP
ACROSS THE NORTH COUNTRY BY MIDDAY THOUGH...AND THIS SHOULD DELAY
THE ONSET OF FAIR WEATHER FOR THAT AREA BY SOME 3 TO 6 HOURS.
OTHERWISE...HIGH PRESSURE CENTERED IN THE VCNTY OF JAMES BAY WILL
NOSE SOUTH ACROSS THE LOWER GREAT LAKES DURING THE COURSE OF THE
DAY....WITH SUBSIDENCE AND CONTINUED DRYING LEADING TO INCREASING
AMOUNTS OF SUNSHINE. IT WILL BE COOLER AND NOTICEABLY LESS HUMID
AS WELL...AS DEWPOINTS THAT HAD BEEN IN THE 60S WILL DROP BACK
THROUGH THE 50S. AFTERNOON MAX TEMPS WILL GENERALLY BE IN THE 70S.
THURSDAY NIGHT WILL FEATURE MOONLIT SKIES AS A BURGEONING H5 RIDGE
WILL SLIDE ACROSS THE LOWER GREAT LAKES. IT WILL BE A COMFORTABLE
NIGHT WITH TEMPERATURES GENERALLY SETTLING INTO THE 50S. SITES IN
THE COOLER SRN TIER VALLEYS AND IN THE FOOTHILLS OF THE ADIRONDACKS
COULD CONCEIVABLY EXPERIENCE MINS IN THE UPPER 40S.
WARMER WEATHER WILL RETURN TO OUR FORECAST AREA ON FRIDAY...AS A
STRENGTHENING RIDGE WILL TAKE SHAPE ALONG THE EAST COAST. THE
DEEPENING SOUTHERLY FLOW FOUND BETWEEN THE ASSOCIATED OFFSHORE SFC
HIGH AND A COLD FRONT OVER THE UPPER GREAT LAKES WILL PUMP H85
TEMPS BACK INTO THE MID TEENS CELSIUS...WHICH WILL EASILY SUPPORT
AFTERNOON MAX TEMPS IN THE MID 80S FOR ALL BUT THE LAKE SHORES
AND HIGHER TERRAIN. THE ONLY FLY ION THE OINTMENT FOR FRIDAY WILL
BE THE POTENTIAL FOR A LATE AFTERNOON THUNDERSTORM IN THE VCNTY
OF A LAKE BREEZE BOUNDARY OVER THE SRN TIER. FROM THIS VANTAGE
POINT THOUGH...THE AIRMASS LOOKS LIKE IT WILL STILL BE DRY ENOUGH
TO KEEP THIS THREAT FROM BEING TOO WIDESPREAD.
AFTER A VERY MILD AND UNEVENTFUL FRIDAY NIGHT WHEN MIN
TEMPERATURES WILL HOLD IN THE MID TO UPPER 60S...IT WILL LIKELY
TURN QUITE UNSETTLED FOR SATURDAY. A SHARP COLD FRONTAL BOUNDARY
STRETCHING FROM GEORGIAN BAY AND LOWER MICHIGAN TO ABOUT CHICAGO
AT DAYBREAK SATURDAY WILL SLOWLY PRESS SOUTHEAST TO LAKES ERIE
AND ONTARIO BY EVENING. A WARM UNSTABLE AIRMASS IN ADVANCE OF THE
FRONT WILL SUPPORT THE DEVELOPMENT OF NUMEROUS SHOWERS AND
THUNDERSTORMS BY AFTERNOON...WITH A STRONG 130KT H25 JET OVER
QUEBEC REINFORCING DEEP SYNOPTIC LIFT THROUGH THE ENTIRE BOUNDARY
LAYER. THIS SHOULD RESULT IN SOME AREAS OF SIGNIFICANT DOWNPOURS
WITH RAINFALL AMOUNTS OF OVER AN INCH POSSIBLE.
HIGH PRESSURE OVER ONTARIO WILL SLOWLY PUSH THE FRONT ACROSS
WESTERN AND NORTH CENTRAL NEW YORK SATURDAY NIGHT. THE ANABATIC
NATURE OF THE SLOW MOVING COLD FRONT WILL LIKELY KEEP SHOWERS IN
PLACE SATURDAY NIGHT WHEN ANOTHER HALF INCH OR MORE OF RAIN
COULD FALL. THIS FRONTAL PASSAGE CERTAINLY HAS THE POTENTIAL TO
PRODUCE THE MOST WIDESPREAD SOAKING RAINFALL IN QUITE SOME TIME.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ANOMALOUSLY STRONG HIGH PRESSURE WILL DRIFT ACROSS EASTERN CANADA
SUNDAY AND MONDAY...AND THIS WILL SHOVE A MOISTURE RICH COLD FRONT
FURTHER SOUTH ACROSS THE MID ATLANTIC STATES. LEFTOVER SHOWERS OVER
MUCH OF OUR REGION ON SUNDAY WILL FINALLY COME TO AN END AS A
RESULT...BUT A FAIR AMOUNT OF CLOUDS WILL LIKELY PERSIST. THIS WILL
ESPECIALLY BE THE CASE CLOSER TO THE PENNSYLVANIA BORDER.
H85 TEMPS IN THE WAKE OF THE FRONT ARE FORECAST TO BE IN THE UPPER
SINGLE DIGITS (CELSIUS)...SO SUNDAY AND MONDAY WILL FEATURE BELOW
NORMAL TEMPERATURES WITH MAX TEMPS GENERALLY IN THE 60S.
AS THE AFOREMENTIONED SFC HIGH MOVES OFF THE NEW ENGLAND COAST
MONDAY NIGHT AND TUESDAY...ITS CLOCKWISE CIRCULATION WILL OPEN
THE DOOR FOR SOMEWHAT MILDER AIR TO RETURN TO THE REGION FROM THE
UPPER OHIO VALLEY. TEMPERATURES ON TUESDAY ARE THUS FORECAST TO
CLIMB BACK INTO THE LOW TO MID 70S.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS ACROSS WESTERN NY THIS
EVENING WILL CONTINUE TO MOVE EAST OVERNIGHT ALONG A MID LEVEL
DISTURBANCE AND PRE-FRONTAL TROUGH. THE ACTUAL COLD FRONT WILL CROSS
THE AREA OVERNIGHT AND MAY PRODUCE A FEW MORE SHOWERS AND SCATTERED
THUNDERSTORMS. VFR WILL PREVAIL MOST OF THE TIME THROUGH 06Z WITH
ONLY THE HEAVIER SHOWERS AND STORMS PRODUCING BRIEF/LOCAL MVFR TO
IFR CONDITIONS. A FEW STORMS MAY ALSO PRODUCE GUSTY WINDS.
LATE TONIGHT THE SHOWERS AND SCATTERED STORMS WILL TAPER OFF FROM
WEST TO EAST. IN THE WAKE OF THE SHOWERS SEVERAL HOURS OF MVFR TO
IFR CIGS MAY DEVELOP ACROSS THE HIGHER TERRAIN OF THE WESTERN
SOUTHERN TIER...FINGER LAKES...AND EAST OF LAKE ONTARIO AS MOISTURE
BECOMES TRAPPED BENEATH A SHALLOW FRONTAL INVERSION AND UPSLOPES
INTO THE HIGHER TERRAIN.
ON THURSDAY ANY EARLY SHOWERS EAST OF LAKE ONTARIO WILL END. THIS
WILL LEAVE CLEARING SKIES WITH ANY MVFR/IFR CIGS ACROSS HIGHER
TERRAIN SCATTERING OUT BY MID MORNING. VFR WILL THEN PREVAIL THROUGH
THE REST OF THE DAY.
OUTLOOK...
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE SOUTHERN TIER AND INTERIOR PORTIONS OF THE
FINGER LAKES.
SATURDAY...MAINLY VFR THOUGH SHOWERS AND THUNDERSTORMS MAY BRING
BRIEF FLIGHT RESTRICTIONS.
SUNDAY AND MONDAY...MAINLY VFR.
&&
.MARINE...
SOUTHWEST WINDS ARE DIMINISHING THIS EVENING ACROSS THE NIAGARA
RIVER AND SAINT LAWRENCE RIVER WITH THE LOSS OF DAYTIME MIXING.
THERE WILL BE A VEERING TO THE WINDS TO WESTERLY TONIGHT FOLLOWING A
COLD FRONTAL PASSAGE. SHOWERS AND A FEW THUNDERSTORMS WILL BE
POSSIBLE AS THIS FEATURE MOVES THROUGH WITH THE POTENTIAL FOR
LOCALLY HIGHER WIND AND WAVES.
THERE IS VERY LITTLE COLD AIR BEHIND THE FRONT AND WE DO NOT
EXPECT MUCH INCREASE IN EITHER WINDS OR WAVE HEIGHT LATER TONIGHT
AND INTO THURSDAY.
EXPECT ANOTHER PERIOD OF NON SCA CONDITIONS ON THE AREA WATER BODIES
INTO THE BEGINNING OF THE WEEKEND. LATER SATURDAY SOUTHWEST WINDS
WILL INCREASE AHEAD OF A STRONGER COLD FRONT...POSSIBLY
NECESSITATING THE HOISTING OF ADDITIONAL SMALL CRAFT FLAGS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...TMA
NEAR TERM...HITCHCOCK/TMA
SHORT TERM...LEVAN
LONG TERM...LEVAN/RSH
AVIATION...HITCHCOCK/TMA
MARINE...HITCHCOCK/TMA
Hazardous weather outlook, May 27, 3:54 AM EST, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
454 AM EDT WED MAY 27 2015
NYZ001>003-010>013-019>021-085-280900-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
454 AM EDT WED MAY 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SLOW MOVING COLD FRONT THIS WEEKEND WILL HAVE THE POTENTIAL TO
PRODUCE SOME STRONG THUNDERSTORMS ON SATURDAY...WITH SIGNIFICANT
RAINFALL POSSIBLE SATURDAY AND SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ004-014-280900-
WAYNE-ONTARIO-
454 AM EDT WED MAY 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF A COLD FRONT TODAY
WILL HAVE THE POTENTIAL TO INCLUDE AREAS OF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SLOW MOVING COLD FRONT THIS WEEKEND WILL HAVE THE POTENTIAL TO
PRODUCE SOME STRONG THUNDERSTORMS ON SATURDAY...WITH SIGNIFICANT
RAINFALL POSSIBLE SATURDAY AND SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ005>008-280900-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
454 AM EDT WED MAY 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS DEVELOPING AHEAD OF A COLD FRONT THIS AFTERNOON AND
EVENING COULD BECOME STRONG TO PRODUCE DAMAGING WIND GUSTS. ANY
THUNDERSTORM COULD ALSO INCLUDE ENOUGH HEAVY RAIN TO CAUSE
LOCALIZED FLOODING CONCERNS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SLOW MOVING COLD FRONT THIS WEEKEND WILL HAVE THE POTENTIAL TO
PRODUCE SOME STRONG THUNDERSTORMS ON SATURDAY...WITH SIGNIFICANT
RAINFALL POSSIBLE SATURDAY AND SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-280900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
454 AM EDT WED MAY 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, May 27, 5:19 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
619 PM EDT WED MAY 27 2015
NYZ001-010-085-272300-
NORTHERN ERIE-NIAGARA-SOUTHERN ERIE-
619 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NIAGARA...NORTHEASTERN ERIE.
AT 616 PM EDT...A LINE OF STRONG THUNDERSTORMS WERE ABOUT 10 MILES
SOUTHWEST OF NIAGARA FALLS TO ABOUT 15 MILES SOUTHWEST OF
BUFFALO...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE
THROUGH THE AREA THROUGH 7 PM.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...NIAGARA FALLS...WEST SENECA...NORTH
TONAWANDA...CLARENCE...LOCKPORT...LACKAWANNA...KENMORE...DEPEW...
AMHERST...TONAWANDA...LANCASTER...EAST AURORA...WILLIAMSVILLE...GRAND
ISLAND...ELMA...NEWFANE...PENDLETON AND MARILLA.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 56 AND 49.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4314 7904 4326 7906 4336 7863 4337 7846
4287 7846 4287 7849 4279 7849 4275 7889
4278 7885 4284 7886 4299 7894 4296 7894
4300 7902 4307 7900 4304 7890 4300 7894
4302 7889 4304 7889 4307 7895 4308 7907
TIME...MOT...LOC 2216Z 254DEG 37KT 4303 7924
CHURCHSpecial weather statement, May 27, 6:35 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
735 PM EDT WED MAY 27 2015
NYZ003-011>013-280015-
LIVINGSTON-WYOMING-MONROE-GENESEE-
735 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LIVINGSTON...
SOUTHEASTERN GENESEE...NORTHEASTERN WYOMING AND SOUTHWESTERN MONROE
COUNTIES...
AT 735 PM EDT...A STRONG THUNDERSTORM WAS NEAR VARYSBURG...OR 12
MILES SOUTHEAST OF DARIEN LAKES STATE PARK...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BATAVIA...GENESEO...LETCHWORTH STATE PARK...LE ROY...PERRY...
WARSAW...AVON...MOUNT MORRIS...ATTICA...PAVILION...CALEDONIA...
SCOTTSVILLE...VARYSBURG...YORK...GROVELAND...STAFFORD...NUNDA...
COVINGTON...CASTILE AND SILVER SPRINGS.
THIS INCLUDES INTERSTATE 390 BETWEEN EXITS 6 AND 8.
LAT...LON 4267 7834 4301 7832 4304 7769 4254 7776
TIME...MOT...LOC 2335Z 266DEG 29KT 4278 7824
CHURCH
Thunderstorm Wind, Monroe
- When
- May 27, 7:02 PM EST
- Where
- Monroe County, 1.22 mi SE of Riga
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.060, -77.880
Law enforcement reported trees and wires down by thunderstorm winds.
Thunderstorm Wind, Monroe
- When
- May 27, 7:10 PM EST
- Where
- Monroe County, 2.13 mi WNW of Severance
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 43.060, -77.770
Law enforcement reported trees and lines down by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, May 27 to 31, 20155 deaths · $15 million · 1.75 in hail · 76 events
- Tornadoes and Dust Storm in Texas, May 27, 20151 death · 3 injured · EF2 · 29 events
- Tornadoes and Flash Flooding in Kansas, May 27 to 28, 2015$4.5 million · EF1 · 45 events
- Damaging Winds in Texas, May 27, 20151 death · $50,000 · 60 kt wind · 2 events
- Heavy Rain in Michigan, May 27, 20151 death · $30,000 · 1 event
- Flooding and Hail in Texas, May 27 to 28, 2015$900,000 · 4.5 in hail · 8 events
- Hail in Michigan, May 27, 2015$500,000 · 2 in hail · 1 event
- Hail and Damaging Winds in Ohio, May 27, 2015$119,000 · 1 in hail · 19 events
- Damaging Winds and Lightning Strike in Massachusetts, May 27, 2015$120,000 · 70 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, May 27, 2015$75,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 27, 2015$40,000 · 2 in hail · 26 events
- Damaging Winds and Lightning Strike in Vermont, May 27, 2015$35,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584372, 584373.